MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012448-20
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 2.75x20 mm nc trek balloon dilatation catheter (bdc) was noted to have ruptured at nominal pressure, as when pressure was increased, the contrast went into the artery.There were no adverse patient effects and there was no clinically significant delay in the procedure.A new similar balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
B3: date of event has been estimated.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
D9, h3: device returning status updated from yes to not returning.The device was not returned for evaluation.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices, lesion calcification or a previously implanted stent.Based on the reported information and results of the complaint investigation, there is no indication that the reported balloon rupture is related to a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the 2.75x20 mm nc trek balloon dilatation catheter (bdc) was noted to have ruptured at nominal pressure, as when pressure was increased, the contrast went into the artery.There were no adverse patient effects and there was no clinically significant delay in the procedure.A new similar balloon was used to complete the procedure.Subsequent to the initially filed report, it was reported that the procedure was to treat the descending coronary artery with no calcification.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and sem analysis were performed on the returned device.The reported leak was confirmed.The production record review was performed and revealed no indication of a product quality issue.The preventive actions (capa) review was performed and revealed a capa issue related to the reported issue; indicating there is a potential product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the joint failure may be attributed to exposure conditions and/or a materials/processing discrepancy initiating along the bond area.The leak exhibited thinned, stretched, and torn material.The investigation determined a potential product quality issue based on the evaluation of the returned unit and the review of the corrective and preventive actions (capa) database.The leak was found in the shaft in the guide wire notch area.It was determined the joint failure may be attributed to exposure conditions and/or a materials/processing discrepancy initiating along the bond area.The leak exhibited thinned, stretched, and torn material.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.H6 - reported medical device problem code 1546 was removed and 1354 added.H6 - type of investigation code 4114 removed; 10 added.H6 - investigation findings code 3221 removed; 170 added.H6 - investigation conclusions code 4315 removed; 23 added.
 
Event or Problem Description
It was reported that the 2.75x20 mm nc trek balloon dilatation catheter (bdc) was noted to have ruptured at nominal pressure, as when pressure was increased, the contrast went into the artery.There were no adverse patient effects and there was no clinically significant delay in the procedure.A new similar balloon was used to complete the procedure.Subsequent to the initially filed reports, it was reported that the procedure was to treat the descending coronary artery with no calcification.The shaft/guide wire exit port leaked, there was no rupture.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17856933
Report Number2024168-2023-10749
Device Sequence Number3278512
Product Code LOX
UDI-Device Identifier08717648151835
UDI-Public(01)08717648151835(17)260131(10)30207G2
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1012448-20
Device Catalogue Number1012448-20
Device Lot Number30207G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer04/09/2024
07/15/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date04/23/2024
07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown